Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have constant itching, tingling on back but no rash. OTC topical hasn't helped. What to use?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
An almost constant itching, tingling on my mid-back, no rash, it is moderate to severe at times. I have been to a dermatologist and he has only prescribed OTC topical but nothing has helped me.
Posted Sat, 7 Dec 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 33 minutes later
Brief Answer: Itchy skin condition : Can be neurodermatitis Detailed Answer: Hi, I understand your query regarding your skin problem and I hope I am able to help you in the same. Now from your description, I can think of two possibilities. The first thing is neurodermatitis of skin and the second thing is macular amyloidosis. See both of these are essentially harmless conditions which are basically itchy in nature. I would like to know if there are any skin changes in the overlying skin. Even if there is any pigmentation or redness, I would like to have a close look at the skin. Do click some close up pictures of the skin ( if there is any change) and upload them here on this page. You can also mail the same at YYYY@YYYY with heading as ref to Dr Geetika Paul. Now as far as the treatment is concerned, it essentially consists of application of strong topical steroid over the skin. Something like beclomethasone or clobetasol should help. In addition, you should always keep the skin moisturized. Use some good moisturizers or oils over the area two or three times a day. You can also apply the same whenever there is a sensation of itching. In both of these conditions, the more you itch, the more is the damage to the skin. These events lead to even more itching. So you have to learn to control the sensation of itching. You can take some oral antihistamines along for few days. Hope it helps, Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor